Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 19, 2020, 4:16 PM CDT for Liberty County, Texas. It was in force for 22 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2020, 4:16 PM CDT (21:16 UTC)
- Expired
- Apr 19, 2020, 4:38 PM CDT
- In force
- 22 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Liberty County, TX
The radar
The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:19 PM CDT | TSTM WND DMG | 9 Nw Dayton Lakes, TX | VOLUNTEER FIREFIGHTER REPORTS PROBABLE TORNADO DAMAGE AT VARIOUS LOCATIONS NEAR TARKINGTON PRAIRIE/MACEDONIA. TIME ESTIMATED FROM RADAR. |
| Apr 19, 4:20 PM CDT | TSTM WND DMG | 9 Ese Cleveland, TX | TREES DOWN ALONG CR 2285. POSSIBLE TORNADO. |
| Apr 19, 4:21 PM CDT | TSTM WND DMG | 9 Nnw Dayton Lakes, TX | VOLUNTEER FIREFIGHTER REPORTS PROBABLE TORNADO DAMAGE AT VARIOUS LOCATIONS NEAR TARKINGTON PRAIRIE/MACEDONIA. TIME ESTIMATED FROM RADAR. |
| Apr 19, 4:22 PM CDT | TSTM WND DMG | 9 Nnw Dayton Lakes, TX | TREES DOWN ALONG CR 2295 AND 2309. POSSIBLE TORNADO. |
| Apr 19, 4:24 PM CDT | TSTM WND DMG | 10 Nnw Dayton Lakes, TX | VOLUNTEER FIREFIGHTER REPORTS PROBABLE TORNADO DAMAGE AT VARIOUS LOCATIONS NEAR TARKINGTON PRAIRIE/MACEDONIA. TIME ESTIMATED FROM RADAR. |
| Apr 19, 4:25 PM CDT | FUNNEL CLOUD | 10 Nnw Dayton Lakes, TX | FUNNEL CLOUD REPORTED VIA SOCIAL MEDIA. TIME REPORTED BY OBSERVER, AND SUPPORTED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
413
WFUS54 KHGX 192116
TORHGX
TXC291-192200-
/O.NEW.KHGX.TO.W.0009.200419T2116Z-200419T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
416 PM CDT Sun Apr 19 2020
The National Weather Service in League City has issued a
* Tornado Warning for...
Central Liberty County in southeastern Texas...
* Until 500 PM CDT.
* At 416 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Plum Grove, or 11 miles north of
Dayton, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hardin around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Moss
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3016 9504 3027 9508 3042 9471 3018 9462
TIME...MOT...LOC 2116Z 257DEG 39KT 3021 9496
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
596
WWUS54 KHGX 192126
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
426 PM CDT Sun Apr 19 2020
TXC291-192200-
/O.CON.KHGX.TO.W.0009.000000T0000Z-200419T2200Z/
Liberty TX-
426 PM CDT Sun Apr 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
LIBERTY COUNTY...
At 426 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dayton Lakes, or 13 miles north of Liberty, moving
east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hardin around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include Moss
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3017 9492 3029 9494 3042 9471 3018 9462
TIME...MOT...LOC 2126Z 256DEG 43KT 3024 9482
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$647
WWUS54 KHGX 192138
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
438 PM CDT Sun Apr 19 2020
TXC291-192148-
/O.CAN.KHGX.TO.W.0009.000000T0000Z-200419T2200Z/
Liberty TX-
438 PM CDT Sun Apr 19 2020
...THE TORNADO WARNING FOR CENTRAL LIBERTY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3017 9492 3029 9494 3042 9471 3018 9462
TIME...MOT...LOC 2134Z 257DEG 39KT 3027 9467
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:17 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 19, 3:17 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
317 PM CDT Sun Apr 19 2020
.DISCUSSION...
A quick look at the latest surface map shows the western Texas dry
line reaching those counties just west of the I-35 corridor...upper
30 dew points in the Hill Country to mid to upper 60 dew points around
the Austin-San Antonio area. Back at the ranch...the supercell
heading east across Brazoria County has lost much of lower level
rotation with the main threats being that of wind and hail as it
tracks east into Galveston County. Marine interests in the West
Bay and Galveston Bay and surrounding nearshore Gulf waters need
to beware of this large storm heading your way in the next 30 to
45 minutes. The line of clustering showers and embedded storms
will be continuing its eastward track into Houston metro and
points north and northeast through the 4 PM hour. The main threat
modes will be damaging downburst winds, small hail and a possible
isolated weak tornado. A new Tornado Watch will be in effect for
the remainder of the afternoon, but we will likely expire it well
before the official 10 PM expiration time.
A clearing line/front comes across and swings winds west to north
overnight. There is a chance for low overcast for cloudiness wrapping
around a northeast exiting surface low into the lower MS River
Valley. Depending on the eastern extent of this dry line, there
will either by lingering fog around the marine area or not...again,
it will all be dependent upon the eastern extent of this weak
front/drier air behind it reaching the eastern CWA/Galveston Bay
area.
Monday and Tuesday are forecast to be partially cloudy/sunny, dry
(precip-wise) and warm with weak northerlies rounding the eastern
edge of the dial and coming back onshore by tomorrow night.
Diurnal maximum temperatures will warm well into the 80s and
minimum temperatures will fall into the 60s.
A mid week shortwave trough lifting northeast across the Southern
Plains may enhance better upper level diffulence and strengthen
the low level jet. Of course, with pwats nearing 1.8 or 1.9 inches
and a weakening cool front approaching southeastern Texas, we
should have all of the ingredients for the next round of showers
and storms during the day Wednesday. The next late week front
is currently modeled to be a dry passage. High pressure building
down over the weekend. The only late week story will be temperatures
...minimums will not fall much below 70F and afternoon readings
will approach if not exceed the 90 F mark by Saturday. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 59 81 61 84 65 / 0 0 0 10 10
Houston (IAH) 63 84 63 84 67 / 0 0 0 0 0
Galveston (GLS) 68 78 69 76 72 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Monday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...31In the hours before
Special weather statement, Apr 19, 2:52 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 252 PM CDT Sun Apr 19 2020 TXZ199-212-213-227-313-192100- Waller TX-Coastal Harris TX-Inland Harris TX-Fort Bend TX- Montgomery TX- 252 PM CDT Sun Apr 19 2020 ...SPECIAL WEATHER STATEMENT... At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near Katy, moving east at 45 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Humble, Katy, Jersey Village, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Cloverleaf, Northside / Northline, Kingwood, Spring Branch North, Greater Greenspoint, Greater Heights, Near Northside Houston, Greater Fifth Ward, Aldine, Channelview, Spring Branch West, Addicks Park Ten, Spring Valley and northern Memorial Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for southeastern Texas. LAT...LON 2977 9584 2989 9587 3013 9514 2978 9508 TIME...MOT...LOC 1952Z 253DEG 40KT 2983 9576
Special weather statement, Apr 19, 3:08 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
308 PM CDT Sun Apr 19 2020
TXZ164-179-192045-
Polk TX-Trinity TX-
308 PM CDT Sun Apr 19 2020
...SPECIAL WEATHER STATEMENT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Apple Springs, moving east at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Apple Springs and Groveton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3126 9490 3126 9488 3125 9487 3123 9486
3121 9486 3118 9485 3116 9485 3115 9486
3113 9480 3111 9475 3111 9472 3110 9468
3102 9514 3123 9503 3127 9489
TIME...MOT...LOC 2008Z 260DEG 45KT 3116 9490Special weather statement, Apr 19, 3:22 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 322 PM CDT Sun Apr 19 2020 TXZ178-199-200-213-192100- San Jacinto TX-Northern Liberty TX-Inland Harris TX-Montgomery TX- 322 PM CDT Sun Apr 19 2020 ...SPECIAL WEATHER STATEMENT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Tomball, moving east at 35 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southern Conroe, Tomball, Pinehurst, The Woodlands, Spring, Kingwood, Oak Ridge North, Shenandoah, Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove, Stagecoach, Woodloch, The Woodlands Pavillion, Hooks Airport, Chateau Woods, Splashtown and Porter Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1000 PM CDT for southeastern Texas. LAT...LON 3001 9570 3018 9574 3037 9513 3011 9506 TIME...MOT...LOC 2021Z 254DEG 30KT 3015 9559
Special weather statement, Apr 19, 3:23 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 323 PM CDT Sun Apr 19 2020 TXZ177>179-199-200-192115- San Jacinto TX-Walker TX-Northern Liberty TX-Polk TX-Montgomery TX- 323 PM CDT Sun Apr 19 2020 ...SPECIAL WEATHER STATEMENT... At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near Cut And Shoot, or 8 miles east of Willis, moving east at 35 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Eastern Conroe, Shepherd, Cut And Shoot, Coldspring, Goodrich and Romayor. A Tornado Watch remains in effect until 1000 PM CDT for southeastern Texas. LAT...LON 3029 9545 3050 9543 3068 9483 3045 9478 TIME...MOT...LOC 2023Z 255DEG 30KT 3044 9533
Special weather statement, Apr 19, 3:53 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
353 PM CDT Sun Apr 19 2020
TXZ214-338-438-192130-
Galveston Island and Bolivar Peninsula TX-Chambers TX-
Coastal Galveston TX-
353 PM CDT Sun Apr 19 2020
...SPECIAL WEATHER STATEMENT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Bolivar, or 7 miles northeast of Galveston Pier 21, moving east
at 45 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gilchrist, Rollover Pass, Port Bolivar, Bolivar Peninsula, Crystal
Beach and Pelican Island.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 2941 9436 2937 9443 2936 9446 2934 9481
2946 9481 2957 9435 2956 9435 2955 9439
2946 9435
TIME...MOT...LOC 2052Z 253DEG 39KT 2939 9472Special weather statement, Apr 19, 4:07 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
407 PM CDT Sun Apr 19 2020
TXZ178-179-199-200-213-192145-
San Jacinto TX-Northern Liberty TX-Polk TX-Inland Harris TX-
Montgomery TX-
407 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JACINTO...EAST
CENTRAL MONTGOMERY...NORTHWESTERN LIBERTY...SOUTHEASTERN POLK AND
NORTHEASTERN HARRIS COUNTIES UNTIL 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered near Plum Grove, or near Cleveland, moving
east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, Shepherd, Splendora, Patton Village, Roman Forest,
Woodbranch, Hardin, Plum Grove, North Cleveland, Dayton Lakes,
Tarkington Prairie, Segno, Moss Hill, Romayor and Rye.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3049 9473 3014 9461 3014 9521 3053 9507
3069 9458 3049 9454
TIME...MOT...LOC 2106Z 254DEG 39KT 3025 9507The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:58 AM CDT | Dense Fog Advisory | HGX | Austin, Brazos, Burleson, Colorado, Galveston, Grimes and 7 more | 4 hr |
| Apr 19, 4:00 AM CDT | Marine Dense Fog Advisory | HGX | 7 hr | |
| Apr 19, 8:47 AM CDT | Special Weather Statement | HGX | Harris | 43 min |
| Apr 19, 8:57 AM CDT | Special Weather Statement | HGX | Waller | 48 min |
| Apr 19, 9:02 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 43 min |
| Apr 19, 9:08 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 37 min |
| Apr 19, 9:23 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 112 min |
| Apr 19, 9:39 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Apr 19, 9:44 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, Waller | 46 min |
| Apr 19, 10:20 AM CDT | Special Weather Statement | HGX | Harris | 25 min |
| Apr 19, 10:27 AM CDT | Special Weather Statement | HGX | Liberty | 48 min |
| Apr 19, 10:49 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 41 min |
| Apr 19, 11:29 AM CDT | Special Weather Statement | HGX | Liberty, Montgomery, Polk, San Jacinto | 61 min |
| Apr 19, 11:33 AM CDT | Special Weather Statement | HGX | Jackson | 27 min |
| Apr 19, 12:05 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 40 min |
| Apr 19, 12:28 PM CDT | Tornado Warning | HGX | Polk, San Jacinto | 20 min |
| Apr 19, 12:44 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 46 min |
| Apr 19, 1:26 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 49 min |
| Apr 19, 1:53 PM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 37 min |
| Apr 19, 2:13 PM CDT | Special Weather Statement | HGX | Houston | 47 min |
| Apr 19, 2:15 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 45 min |
| Apr 19, 2:20 PM CDT | Special Weather Statement | HGX | Waller | 40 min |
| Apr 19, 2:27 PM CDT | Tornado Warning | HGX | Brazoria | 27 min |
| Apr 19, 2:50 PM CDT | Special Marine Warning | HGX | 85 min | |
| Apr 19, 2:52 PM CDT | Special Weather Statement | HGX | Harris | 68 min |
| Apr 19, 2:54 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 21 min |
| Apr 19, 3:08 PM CDT | Special Weather Statement | HGX | Trinity | 37 min |
| Apr 19, 3:13 PM CDT | Special Marine Warning | HGX | 47 min | |
| Apr 19, 3:22 PM CDT | Special Weather Statement | HGX | Montgomery | 38 min |
| Apr 19, 3:23 PM CDT | Special Weather Statement | HGX | San Jacinto | 52 min |
| Apr 19, 3:53 PM CDT | Special Weather Statement | HGX | Chambers | 37 min |
| Apr 19, 3:59 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 14 min |
| Apr 19, 4:02 PM CDT | Special Marine Warning | HGX | 31 min | |
| Apr 19, 4:07 PM CDT | Special Weather Statement | HGX | Liberty | 38 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.